Painkiller Addiction

Discussion in 'Opiate & Opioid addiction' started by Timberwolf, Oct 1, 2004.

  1. Timberwolf

    Timberwolf Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Oct 1, 2004
    HI everyone, I am new here so I will try to make this short. I have been addicted to endocet/hydrocodone/percocet for around 3.5 years and I want to stop. I found this website searching for a way to get away from my opiate addiction and it looked like a good place to start. I currently take about 3-5 pills per day. I tried to quit cold turkey around 3 weeks ago but the Withdrawal symtons are horrible and I started taking them 3 days later. I do not want to go to a drug rehab center for insurance purposes and because I dont want to go to a hospital where people I love will have to find out about my addiction and I dont want to hurt them. I am 24 yrs old and I have a job and I go to college and I have a wonderful girl I am living with for the last 4.5 yrs and want to ask to marry me but not while I am an addict. I feel like I am throwing my life away .So i was wondering if anyone has any good advise, I prefer people who are former addicts but I will listen to anyone and I thank you for your advise.
     
  2. buzzkilowatt

    buzzkilowatt Newbie

    Reputation Points:
    30
    Messages:
    4
    Joined:
    Oct 3, 2004
    There are several ways to accomplish your goal. The best, of course, is to get professional help, and those options are posted often on this forum.



    One method that requires committment and discipline (often lacking in we obsessive/compulsive people that abuse stuff in the first place) is to taper further very gradually . . . maybe 1/2 a pill a week. The key is to stick with the regimen no matter how shitty you feel or whatever emotional hurdle comes up. Buy a daily pill box at your local Rx and monitor your dosage.



    At the same time, buy and take some Sam-e, maybe 400 mg/day.It is a nutritional product available OTC; it has anti-depressant properties and is used in Europe widely for that purpose. When you stop taking opiates, you WILL be depressed, but probably just a few days.



    I had been taking 1 or 2 7.5 mg hydrocodone tablets or the equivalent daily for years. To hard core folks that may seem trivial, but the withdrawal mechanisms are similar.



    I've been able to quit without any symptoms from this dosage after using Sam-e for a while. OTOH, even when using SAM-e on another occasion there was depression from going cold turkey. Dumbass me . . . I do have chronic pain and did relapse but in my heart I knew that I could have managed the pain with OTC preps instead of opiates. But the latter are just more "fun", right? 'Til you have to pay the piper, that is . . .



    If you taper your dosage, you may just be prolonging the agony of withdrawal. But OTOH, it can soften the blow once you finally DO decide to go cold turkey. You WILL be depressed, probably just for 72 hours. If you make up your mind you can beat it for 3 days and the sun will come out again on day 4. The hard part is staying clean a week a month a year after.



    The work isn't finished until you deal with the issues that you have been avoiding while you've been "habituating" the drug. I promise you there are some emotional bones in your back yard that need to be dug up and examined. Therapy is good if you can afford it; quiet meditation is excellent if you can't, but you would be advised to find a teacher (not a guru) and a class to keep you doing it.



    Good luck!



    -Buzz
     
    1. 4/5,
      A kind and very helpful post.
      May 23, 2012
  3. buzzkilowatt

    buzzkilowatt Newbie

    Reputation Points:
    30
    Messages:
    4
    Joined:
    Oct 3, 2004
    Clarification: When I suggested tapering 1/2 pill a week I really meant 1/2 pill PER DAY per week.



    As you may have heard opiates involve dopamine receptors in the brain, and the depression experienced from withdrawal is chemical in nature. SAM-e is involved with making the receptors work properly (for a technical link see: http://www.biopsychiatry.com/amphetsam.html).



    I firmly believe that taking SAM-e prior to withdrawal will mitigate the depression substantially. It has for me.



    - Buzz
     
  4. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    1,408
    Messages:
    1,995
    Joined:
    Feb 26, 2006
    the above post is going to take me some time to edit, but I want to clarify one thing...there is ABSOLUTELY NO WAY OPIATE WITHDRAWALS WILL KILL YOU!

    yes, they might be extremely unpleasant, but not lethal. only gaba-ergic depressants (alcohol, benzodiazepines, etc.) can lead to lethal withdrawal seizures. just had to clear up the above inaccuracy.

    Also, many lab rats have been able to successfully kick cold turkey. Being able to check into a clinic is NICE, but not everyone has the money, time, or ability to go to one for a week. It is entirely possible to accomplish this with the help of one's good friends, and some supplies. There exist on this site many tips for kicking. Some lab rats I have known have used them and managed to stay clean. Detox is one possible way, but its not the only way.
     
  5. Imperfectcircle25

    Imperfectcircle25 Newbie

    Reputation Points:
    3
    Messages:
    16
    Joined:
    Sep 26, 2006
    from U.S.A.
    In My expereince the intial "sickness" from opiate withdrawal is actually the easy part. Its the weeks and months after wards that are the hardest, the depression, not sleeping for days at a time, and overall lack of energy that are the worst. I would think this vareis largley depending on the amount and how long the drug was used. But I have heard these secondary effects can last anywhere from a few weeks to a few months. Anyone want to comment on the secondary withdrawals from opiates. Swim heres most people talk about the intial 72 hours or so, but less is said about the days weeks and months following.
     
  6. Nicaine

    Nicaine Titanium Member

    Reputation Points:
    849
    Messages:
    2,355
    Joined:
    Jul 12, 2004
    from Rhode Island, U.S.A.
    Only that they can vary from nonexistent to extremely severe, depending on the person, particular substance in question, amount/length of time formerly used, etc. Probably best neither to anticipate the worst, nor to assume it's going to be a piece of cake.